# SDR SIMA200926602

- Difficulty date: September 20, 2009
- Submitted: September 23, 2009
- Operation: Air carrier
- Aircraft: N604AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 145058
- Aircraft time: 27,103 hours, 23,103 cycles
- Engine: Rroyce AE3007A1
- Engine time: 18,504 hours, 16,735 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 23083826
- Condition: Leaking
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT 9803 - DURING THE INITIAL CLIMBOUT THE CREW REPORTED, SAW AND SMELLED OILY SMOKE IN THE COCKPIT AND CABIN.  THE CREW ELECTED TO RETURN TO ORD AND LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  ENGINE NUMBER 2 WAS REPLACED.  UPON THE DISASSEMBLY OF THE ENGINE THE NR 4 CARBON SEAL EXHIBITED A PRESENCE OF OIL AROUND THE OUTSIDE OF THE SEAL HOUSING AND COVERING THE CARBON SEAL SEGMENTS.  THUS, OIL WAS LEAKING AROUND THE OUTSIDE OF THE SEAL AND BETWEEN THE SEGMENTS AND THE CARBON SEAL RUNNER.  THE NEW CONFIGURATION NR 4 CARBON SEAL ASSEMBLY WAS INSTALLED IAW SERVICE BULLETIN 72-360.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  AIRCRAFT RETURNED TO SERVICE.
